Erythema Nodosum???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

daisezs
New Member


Date Joined Jun 2008
Total Posts : 4
   Posted 6/20/2008 7:58 PM (GMT -6)   
My 20 yr old..byopsy results are Erythema Nodosum...her recent past includes urinary tract infections, tonsilitis/strep throat, migraines and yeast infections from the many antibiotics. Now she gets this on her shin. She was hospitalized, every test under the sun. Does anyone have any info for me...Our doctor keeps passing us to Infectious Disease Dr., Dermatologist, Orthopedist, ENT and now GI for a colonoscopy. They all say this Ery Nodo could be from the throat, antiobiotics, even birth control. BUT IT WON'T GO AWAY. I think she should stop taking current antibiotic. I'm leaning toward that being the culprit. Anyone?

jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10407
   Posted 6/20/2008 8:19 PM (GMT -6)   
Erythema nodosum tends to occur in conjunction with autoimmune diseases; that's why all the tests and looking for other AI diseases. I believe if there is an autoimmune disease of some sort, controlling that may help control the EN.

That's about all I know about EN, but here's a link to some basic information that I hope will help you.

http://www.medicinenet.com/erythema_nodosum/article.htm
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Avascular necrosis in both shoulders is my "forever" gift from steroid therapy.
Colazal,  Remicade, Nature's Way Primadophilus Reuteri. In remission since April, 2006.
 
Co-Moderator UC Forum
Please remember to consult your health care provider when making health-related decisions.


glaciergrl
Regular Member


Date Joined Apr 2005
Total Posts : 269
   Posted 6/20/2008 9:05 PM (GMT -6)   
I have EN with my UC, it generally flares up when I have a UC flare. I have also read that EN can be caused by taking certain medications like antibiotics and birth control. I have learned that heat helps. I have also used a menthol patches and ointments to give me some relief. I hope this helps you.
 
Holly
 

BensMom
Regular Member


Date Joined Mar 2006
Total Posts : 57
   Posted 6/21/2008 2:30 PM (GMT -6)   

Hi,

My son got EN when he was having a flare of his Crohn's disease.  His GI had him take Prednisone to get rid of it.  Worked fairly quickly to get rid of the pain, although the bruising took a while to fade completely.

Best of luck to you.

Nancy (Son,14,CD; Remicade, Asacol)


chroniemomx2
Veteran Member


Date Joined Apr 2005
Total Posts : 2346
   Posted 6/21/2008 9:49 PM (GMT -6)   
I have had it also, and once I started 60 mg of prednisone, it went away. Like in the previous post, the bruising look takes a while to fade.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, April 19, 2018 7:50 AM (GMT -6)
There are a total of 2,953,078 posts in 323,966 threads.
View Active Threads


Who's Online
This forum has 162050 registered members. Please welcome our newest member, Trish_2018.
390 Guest(s), 9 Registered Member(s) are currently online.  Details
Almost a 10, Acheybody, hogo2000, Progressing, NKinney, garyi, OriolCarol, Trish_2018, PDXtransplant